Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

what are the side effects of stopping citalopram and how long does it take after stopping?

(6 Posts)
iliketurquoise Wed 09-Sep-09 19:32:45

citalopram has helped my anxiety, but it has slowed me down a lot and made me put on lots of weight.
i stopped taking it on 21 august so its been nearly 20 days now (i did stopping gradually).
i felt lighter after i stopped taking it, but feeling depressed for a a while now and slowed down again and feeling spaced out.
i think it has different effects on different people.
i liked it helping my anxiety but depression wise it didnt help me. and weight gain is becoming an uncomfortable issue for me now, so i had to stop taking it.
i am thinking of waiting for a week, than if not getting better i will visit my gp.
when you have dc it is very difficult.
thanks for advices.

iliketurquoise Wed 09-Sep-09 19:55:46

and i am feeling so much tired, too. that upsets me.

IdrisTheDragon Wed 09-Sep-09 19:56:35

How gradually did you cut down? I have been cutting down my dose for maybe about 9 months now - was on 40mg, then 20mg, then 10mg and am having 10mg once every other day or so at the moment.

I have found when I start taking a smaller dose that I get very vivid dreams where really bad things happen and I feel a bit sick and dizzy. Once i've settled to the lower dose it gets better.

Have you been cutting down under doctors advice? I wasn't allowed to until I'd been feeling "better" for a few months - I think if I had cut down sooner the depression would have come back.

I would go and see your doctor now - having withdrawal symptoms for three weeks isn't nice.

iliketurquoise Wed 09-Sep-09 20:02:46

i was on 20 mg for a very long time, mostly i used 20mg. then about 10 days 10mg, 1 week every other day 10mg. then stopped.
i couldnt take more weight gain, as it started disturbing me very much.
i think i've put on 3 stones in about the time 1-1.5 years.
maybe my stopping was a bit sharpish i dont know.
my dreams didnt change much, but i had more nice dreams when i was on it.

IdrisTheDragon Wed 09-Sep-09 20:23:50

I really would go and see your doctor - I only know about my cutting down and a doctor will have more experience. Hope you're feeling better soon.

iliketurquoise Wed 09-Sep-09 20:24:57

thank you IdrisTheDragon

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now